MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 22G X 0.5IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 22G X 0.5IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asdxs0090 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the base of the safestep could not be moved when the nurse checked before use, then it was locked by spd.There was no reported patient contact.
 
Additional Manufacturer Narrative
H11: section a through f- the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of inability to flush the infusion set was confirmed and the cause was determined to be supplier related.The product returned for evaluation was one 22ga x 0.75" safestep safety infusion set.The investigation findings were consistent with an adhesive occlusion, which occurred during device manufacture.The sample was functionally tested using water and a 12ml syringe, and a full occlusion was confirmed.Further examination of the sample revealed the following observations consistent with an adhesive occlusion: a clear substance was found at the extension tubing/needle joint; the occluding material fluoresced under ultraviolet light; lack of usage residue suggested the occluding material did not originate at the customer facility.From this, it was determined that the material was consistent with the adhesive used to assemble the device and appeared to have been deposited during device manufacture.The device is a supplied component.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
SAFESTEP HUBER NEEDLE SET 22G X 0.5IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11142777
Report Number3006260740-2021-00009
Device Sequence Number2914713
Product Code FPA
UDI-Device Identifier00801741066290
UDI-Public(01)00801741066290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0035YN
Device Lot NumberASDXS0090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/28/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;